Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 117, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 28, 2015, 4:43 PM CDT for Monroe County, Pike County, Ralls County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2015, 4:43 PM CDT (21:43 UTC)
- Expired
- Jun 28, 2015, 5:30 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Monroe County, MO, Pike County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 114 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 4:53 PM CDT | HAIL 0.25 | The Landing, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 3:03 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
511
WUUS53 KLSX 282143
SVRLSX
MOC137-163-173-282230-
/O.NEW.KLSX.SV.W.0117.150628T2143Z-150628T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
443 PM CDT SUN JUN 28 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL MONROE COUNTY IN NORTHEAST MISSOURI...
WEST CENTRAL PIKE COUNTY IN NORTHEAST MISSOURI...
SOUTHERN RALLS COUNTY IN NORTHEAST MISSOURI...
* UNTIL 530 PM CDT
* AT 441 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
MONROE CITY...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CENTER...SPENCERBURG...FRANKFORD AND THE LANDING.
THIS WARNING INCLUDES MARK TWAIN LAKE RECREATIONAL AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
&&
LAT...LON 3950 9129 3931 9141 3952 9186 3964 9174
TIME...MOT...LOC 2143Z 294DEG 29KT 3954 9175
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:48 PM CDT, 55 minutes earlier.
Area forecast discussion, Jun 28, 3:48 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 348 PM CDT Sun Jun 28 2015 .SHORT TERM: (Through Late Tonight) Issued at 347 PM CDT Sun Jun 28 2015 It appears that the late afternoon and early evening severe weather threat is beginning to take shape with the recent development of convection over ne MO between KIRK-KUIN. Instability has made a slow but steady increase over western MO...with of MLCAPES 2000-2500 J/Kg now over west central MO being advected northeast by low level winds ahead of southward pressing surface low over IA. Believe all modes of severe weather will be in play early this evening, but somewhat increasing concern is tornado potential as low level flow from eastern MO into sw IL backs in advance of the surface low producing favorable low level helicity...and SPC mesoanalysis indicates that 0-1km SRH has now ramped up into the 150-200 range from KUIN to just N of STL metro. Believe that tonight's storms will be the typical "quick hit" variety that is typical of NW flow situations, and although they will be producing heavy rain they will also be progressive so persistent excessive rains are not anticipated. It's likely that the bulk of the shower and thunderstorm activity will be between now and midnight, but have maintained chance PoPs over southeast sections of the CWA into the predawn hours ahead of surface low and associated frontal boundary. Truett .LONG TERM: (Monday through Next Sunday) Issued at 347 PM CDT Sun Jun 28 2015 (Monday through Tuesday) NW flow aloft will continue early this weekend. Much like yesterday...some isolated to scattered showers/thunderstorms are expected to develop primarily in the afternoon/early evening hours each day with the higher threat along and east of the Mississippi River which will reside under cooler temps aloft. Slightly below normal to near normal temperatures expected each day with highs in the 80s. (Tuesday Night through Sunday) More active weather is still anticipated for midweek beginning late Tuesday night into early Thursday. A more vigorous shortwave trough will transverse the lower Missouri River Valley and interact with strong low-level warm/moist advection. Thunderstorms are likely Wednesday and Wednesday night with the axis of highest probabilities through central and southeastern Missouri. Northwest flow will continue through next weekend with more showers and thunderstorms possible each period. Another shortwave looks to affect the bi-state area on Friday/Friday night. Still have high chance PoPs for now as there is some temporal differences between the GFS/EC/Canadian. Pattern for the 4th of July weekend looks fairly similar to Monday/Tuesday of this week with slightly below normal temperatures for highs and diurnal instability helping develop convection each afternoon. Gosselin && .AVIATION: (For the 18z TAFs through 18z Monday Afternoon) Issued at 105 PM CDT Sun Jun 28 2015 Expect rapid storm development in the 20-22z time frame as UVV associated upper level shortwave over eastern IA drops south and interacts with low level WAA of increasinginly unstable airmass over our CWA. TAFs reflect a first estimate of timing and intensity (primarily IFR vsbys/MVFR cigs) at each location, which will be updated once convection shows its hand. Current indications are that convection should also shut down rapidly during the early evening hours, with tranquil VFR conditions. Specifics for KSTL: Clouds aoa 5kft and scattered showers are anticipated early this afternoon, with increasing threat of intense thunderstorms (IFR vsbys/MVFR cigs) in the 22-00z time frame due to features mentioned in the primary AFD discussion. Storms should rapidly sweep southeast of the area during the early evening hours, with VFR conditions/clear skies for the remainder of the overnight hours. Truett && .PRELIMINARY POINT TEMPS/POPS: Saint Louis 69 84 70 89 / 70 30 20 30 Quincy 64 80 65 85 / 70 30 20 30 Columbia 65 84 66 88 / 60 5 10 20 Jefferson City 65 85 67 88 / 60 5 10 10 Salem 67 82 67 83 / 60 30 20 30 Farmington 66 84 65 87 / 60 20 10 20 && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 28, 3:46 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 346 PM CDT SUN JUN 28 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 346 PM CDT SUN JUN 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THE NORTH...MIDDLE AND SOUTH FABIUS RIVERS...THE MISSISSIPPI RIVER AT QUINCY...QUINCY LOCK AND DAM 21...AND SAVERTON LOCK AND DAM 22 AS WELL AS POINTS ALONG THE ILLINOIS RIVER ARE CURRENTLY IN MAJOR FLOOD STAGE. THUNDERSTORMS ARE THROUGH THIS EVENING. SOME OF THESE STORMS WILL LIKELY BECOME SEVERE WITH THE POSSIBILITY OF LARGE HAIL...DAMAGING WIND GUSTS AND TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY POINTS ALONG THE ILLINOIS RIVER WILL CONTINUE TO BE IN MAJOR FLOOD THROUGH AT LEAST THE 4TH OF JULY WEEKEND. THE NORTH...MIDDLE AND SOUTH FABIUS RIVERS ARE EXPECTED TO CONTINUE TO EXCEED MAJOR FLOOD STAGE THROUGH MONDAY. MAJOR FLOODING IS FORECAST ALONG THE MISSISSIPPI RIVER AT WINFIELD LOCK AND DAM 25...GRAFTON AND CHESTER OVER THE NEXT FEW DAYS. THE CHANCE FOR THUNDERSTORMS CONTINUES OVER PARTS OF THE AREA THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED THROUGH THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT HAIL...WIND GUSTS ABOVE 40MPH OR WIND DAMAGE...AS WELL AS WALL CLOUDS...FUNNEL CLOUDS...AND TORNADOES TO THE NATIONAL WEATHER SERVICE. GOSSELIN
In the hours before
Local storm report, Jun 28, 4:21 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
421 PM CDT SUN JUN 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM WALL CLOUD 5 W HANNIBAL 39.71N 91.48W
06/28/2015 MARION MO TRAINED SPOTTER
HAIL HAS STOPPED...SEEING ROTATION JUST EAST OF HIM.
&&
BYRDLocal storm report, Jun 28, 4:24 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
424 PM CDT SUN JUN 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM WALL CLOUD N FRANKFORD 39.49N 91.32W
06/28/2015 PIKE MO TRAINED SPOTTER
SPOTTER DRIVING NORTH ON US HWY 61 NEAR RALLS MARION
COUNTY LINE SEES A ROTATING WALL CLOUD TO THE NORTH
&&
MILLERLocal storm report, Jun 28, 4:27 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
427 PM CDT SUN JUN 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM FUNNEL CLOUD 4 W HANNIBAL 39.71N 91.46W
06/28/2015 MARION MO STORM CHASER
SAW ROPE FUNNEL THAT LASTED ABOUT A MINUTE
APPROXIMATELY 2 MILES NORTH OF THIS LOCATION.
&&
BYRDLocal storm report, Jun 28, 4:39 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
439 PM CDT SUN JUN 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG CENTRALIA 39.21N 92.13W
06/28/2015 BOONE MO LAW ENFORCEMENT
LOCAL LAW ENFORCEMENT REPORTS TREES AND POWER LINES
DOWN AROUND TOWN
&&
MILLERLocal storm report, Jun 28, 4:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
441 PM CDT SUN JUN 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM WALL CLOUD HANNIBAL 39.71N 91.38W
06/28/2015 MARION MO AMATEUR RADIO
SPOTTER AT HANNIBAL HOSPITAL SEEING ROTATION.
&&
BYRDLocal storm report, Jun 28, 4:43 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
443 PM CDT SUN JUN 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM WALL CLOUD HANNIBAL 39.71N 91.38W
06/28/2015 MARION MO TRAINED SPOTTER
JUST EAST OF HANNIBAL HOSPITAL
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:04 PM CDT | Tornado Warning | LSX | Marion, Ralls | 26 min |
| Jun 28, 4:22 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 38 min |
| Jun 28, 4:37 PM CDT | Tornado Warning | LSX | Pike, Ralls | 23 min |
| Jun 28, 4:51 PM CDT | Tornado Warning | LSX | Monroe, Pike, Ralls | 24 min |
| Jun 28, 4:55 PM CDT | Tornado Warning | LSX | Audrain, Callaway, Montgomery | 39 min |
| Jun 28, 4:56 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Shelby | 49 min |
| Jun 28, 5:01 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau | 20 min |
| Jun 28, 5:05 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 40 min |
| Jun 28, 5:07 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Osage | 38 min |
| Jun 28, 5:30 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Franklin, Gasconade, Montgomery, Warren | 45 min |
| Jun 28, 5:32 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Montgomery, Osage | 43 min |
| Jun 28, 5:45 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Osage | 31 min |
| Jun 28, 5:48 PM CDT | Tornado Warning | LSX | Callaway | 27 min |
| Jun 28, 5:53 PM CDT | Tornado Warning | LSX | Callaway, Gasconade, Montgomery | 37 min |
| Jun 28, 6:06 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 39 min |
| Jun 28, 6:08 PM CDT | Tornado Warning | LSX | Callaway, Osage | 13 min |
| Jun 28, 6:11 PM CDT | Tornado Warning | LSX | Gasconade, Montgomery | 20 min |
| Jun 28, 6:14 PM CDT | Tornado Warning | LSX | Lincoln, Pike | 31 min |
| Jun 28, 6:29 PM CDT | Tornado Warning | LSX | Lincoln, Pike | 31 min |
| Jun 28, 6:45 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.